MAUDE Adverse Event Report: COOK INC MEDIUM PRESSURE CONNECTING TUBE

COOK INC MEDIUM PRESSURE CONNECTING TUBE
Model Number G00040
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common device name: dtl.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a pulmonary angiogram a medium pressure connecting tube began to leak after the pressure injection caused a hole in the side of the device.The machine pressure was set at 800 (no units provided).It stated the pressure during the event was 797.Omnipaque was being injected at 30ml/s and 20ml/s.There was no change or impact on the patient care or outcome.No unintended part of the device remained inside the patient's body.No additional procedure was required due to this occurrence.No adverse effect was reported due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during a pulmonary angiogram a medium pressure connecting tube began to leak after the pressure injection caused a hole in the side of the device.The machine pressure was set at 800 (no units provided).It stated the pressure during the event was 797.Ominpaque was being injected at 30ml/s and 20ml/s.There was no change or impact on the patient care or outcome.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, and quality control data.One used tube was received for investigation.The tubing was ruptured at the luer fitting end.The device was leak tested, and a leak was confirmed.No other damage was noted.Cook concluded that the device was manufactured within specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The affected product does not come with an instructions for use, but the label on the product states the maximum pressure to be = 800psi.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control, and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MEDIUM PRESSURE CONNECTING TUBE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11267485
Report Number1820334-2021-00234
Device Sequence Number4997326
Product Code DTL
UDI-Device Identifier00827002000407
UDI-Public(01)00827002000407(17)230924(10)13449956
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model NumberG00040
Device Catalogue NumberDPT9.5-180-P-FM
Device Lot Number13449956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1